hypo

(redirected from hypos)
Also found in: Dictionary, Thesaurus, Acronyms, Encyclopedia.
Related to hypos: Hypnos

hypo

 [hi´po]
1. a colloquial abbreviation of hypodermic.
2. sodium thiosulfate, used as a photographic fixing agent.

hypo 1

(hī′pō) Informal
n. pl. hy·pos
1. A hypodermic syringe.
2. A hypodermic injection.
tr.v. hy·poed, hy·poing, hy·pos
To stimulate by or as if by hypodermic injection: "pandering to community fears in order to hypo ratings" (Variety).

hypo 2

(hī′pō) Archaic
n. pl. hy·pos
often hypos A nervous disorder, especially depression or extreme anxiety focused on one's health.

hypo

prefix, Latin, low, deficient, insufficient

Patient discussion about hypo

Q. Has anyone tried natural hormones for hypo-thyroidism or fibromyalgia? I am on the low normal range for hypo-thyroidism (do not take meds for) and was diagnosed years ago with fibromyalgia. I take Ultram for the pain which also helps my fatigue factor but I still feel so sluggish sometimes and just want to sleep. I'm on an anti-depressant as it is. I've been hearing more about natural hormone therapy for these conditions and was wondering if anyone out there has tried this.

A. i have cfids and fibro as well as had my thyroid removed (parathyroid still in place). There really is no substitute for Synthroid that is as effective. There is with cfids and fibro. sensitivity to medications so the dosage normally given would not be the same usually lower dosages or 1/4 to 1/2 tabs. i have started on D-ribose, enada, COQ10, PB 8, Fish Oil with Omegas and primrose oil and B12 compounded shots in addition to other medications to treat medical issues that come along with the diseases. The first are homeopathic and are metabolized at a greater rate than synthetic meds which are often not processed correctly and may build up in your system. It is good to find a specialist [true specialist] or immunologist to help you with the medications and symptomologies that occur. Each person's system is different yet the way that it recognizes medications, food and such is similar and unique to the illnesses.

More discussions about hypo
References in periodicals archive ?
ACT QUICKLY AFTER A HYPO ANYONE who treats their diabetes with insulin or, in the case of type 2 diabetes, with certain types of medication can be vulnerable to hypoglycaemia, often known as a "hypo".
Signs of a more severe hypo include difficulty in concentrating, vagueness or confusion and irrational behaviour.
Anyone with diabetes who notices a hypo warning should take action quickly and treat with quick-acting carbohydrate such as a glass of Lucozade or non-diet drink, three or more glucose tablets, five sweets such as jelly babies or a glass of fruit juice.
The risks include Hypo and Hyperglycemia besides DKA.
Many of the patient were not aware of hypo or hyperglycemia symptoms.
Combination of metformin, insulin and DPP4 had more hypo episodes.